Functional Neurological Disorder - FND Hope

Non epileptic seizures

Hi I suffer from severe anxiety and depression and suffer from non epileptic seizures bought on by taking anti depressants. I have had all tests etc done to rule out epilepsy and found that i only have seizure if i take ssris.

The doctor now wants to try me on pregabalin starting on a low dose of 25mg to see how I go. I just wanted to know if anyone who has non epileptic seizures has tried pregabalin and if they stopped the seizures or if pregabalin increased non epileptic seizures?

9 Replies
oldestnewest

Did you stop SSRi?

Reply

Hi I was taking seroxat at the time for a week or so at 10mg before I had the seizure. It was down to the anti depressant that I had the seizure. Then I was prescribed cipramil at the same dose when i was discharged from hospital at the time and again suffered from muscle twitching etc. I was advised not to take the antidepressants. Fast forward a few years and now my doc wants me to try pregabalin.

1 like
Reply

Antidepressants almost killed me. I have severe neurological damage from them and as result of antidepressants withdrawal. It could take years for antidepressants withdrawal to disappear and also it could take years to recover from adverse reaction from them. They are very toxic. I believe the only way to recover is some kind of neuroplasticity training, and self help recovery like yoga,tai chi,breathing exercise,swimming, long walking,music therapy,meditation is a must. Foods protocol like Wahls protocol,or Medical medium protocol... Rather try GABA supplement with B6,taurin then Pregabalin

Reply

Hi Bagi sorry to hear you didnt have a good time on anti depressants and have suffered as a result. I have been trying meditation and mindfulness which i do find really good at calming myself down but the depression has kicked in now due to suffering from the anxiety side of things for so long. I havent tried supplements as such yet so may look into that. I know my vitamin d levels are low due to a recent blood test so am starting with that which i understand can low mood etc but will look into others and hope you feel better soon too.

Reply

Hi, I have them daily and the only thing I take is 30mg Mirtazpine. I'm seeing the specialist again in January and she has said she may well increase the dosage to 45mg and re-introduce the Sertraline I was on previously. Sadly it's all still going on.

Reply

Hi DMA1664 sorry to hear you have them daily that must be really awful for you. I was asked if i wanted to try mirtazpine again at a low dose but was told one of the side effects from those is seizures too? Are you epileptic or are your seizures non epileptic .

Reply

I've been diagnosed with NEAD and had one EEG which came back as normal. I'm going to raise this again with the neuro as some of my episodes feel very different - funny lurching feeling in the stomach, followed by a feeling of nausea then an attack. The longer they go on the more they then look like grand mal. Towards the end I suffer with loss of bladder control, coughing and a really itchy nose and exhaustion. I've also had absences and brief moments of lost consciousness.

Reply

Im lucky mine are only when I take certain medication but in between i get the weird feelings in my head and sometimes will have jerky movements but luckily only last a few minutes then stop for a bit when not on any medication. Im not saying the medication is contributing to yours as im not a medical doctor or anything but maybe worth mentioning as my doctor told me that the meds your on can cause an increase or worsening of seizures. Hope you find relieve soon and manage to find something to ease the severity of them.

1 like
Reply

I get the jaw clamping side effect that is well known for SSRIs and SNRIs. One 1/2 tablet is enough to send me off the planet sideways (psycho-style) and just about break my teeth from the extreme jaw clamping. As well, all my muscles clamp up and within 24 hours all my muscles have increased in bulk as if I'd been heavy lifting for months!

I got a bad dose of PTSD a couple of years ago (passing out 30 times in 7 days from extreme pain, post surgery), and to stop the constant video replaying in my head constantly, I needed something. I was put onto Pristiq, one of the newer types of SNRIs. I managed to last on it for 6 months, with an increase of seizures from a couple a month to several a week, and then I accidentally forgot to pack the Pristiq into my weekly meds pack...so I was suddenly thrown into a world of pain, going off the planet sideways in the other direction, and OMG, that headache! I was so ill! All I could do was lay in my recliner with a cold face washer across my face.

By the 3rd day when I finally realised what had happened, I could tell i had just passed the halfway point with the withdrawal so decided to continue withdrawing. I also discovered that one of my other meds had been protecting me from the worst of the headache. I was taking it 5 to 6 hourly, and noticed that after 4 hours, the headache came back really bad, so I upped it to 4 hourly and I stopped getting the rebound headache.

Without that protection, I would have suffered just like Bagi (above) did. The extreme headaches and the brain jags (bolts of electricity that race across the inside of your head in random directions) that cause permanent and serious brain damage, are well known side effects of the withdrawal of SSRIs and SNRIs, and so you should never ever stop them cold turkey. Ever!!!

Eventually i went back to my doctor and told him what I had done, and how the SNRIs had affected me so badly, so he put me onto a very low dose of Amytriptiline, the original medication that was used before they discovered the supposedly better tolerated SSRIs and SNRIs. Eventually, I settled onto a dose of Amytriptiine (Endep) that was low enough for me to tolerate without an increase of seizures, and high enough to stop the PTSD videos, just!

I hope you can find the right balance with whatever meds you eventually end up taking. If you get jaw clamping, stop immediately. It's a well known side effect, and it would indicate to the doctor that you should NOT have that medication. What is amazing, an miracle drug for some, is poison for others here in this group, so don't be shy about having a bad reaction. And don't persevere when the doctor says that you will settle down after 2 weeks. It's not worth that pain to find the right medication.

Reply

You may also like...